Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Viramune Safety... 9/11
Sep 15, 2005

Dear D W, your super fast and elaborated answer on 9/11 was very appreciated.I am still gathering info but started the Zerit 30mg already.I have no fears with Zerit so don't go there! :) I am waiting for a VL which was NOT done last time, instead this genotype by accident believe it or not. I think I figured everything out by now. I have only 4 meds that say "max.response" on the test: Viread,Zerit,AZT,BoostedCrixivan. I think I better ad Boosted Crixivan than Viramune, rated "susceptible" only anyhow.Crixi gave me Bilirubin of 4 about seven years ago but I will try again, less risk. ??? To answer your questions: Videx is "susceptible" it is o.k. with me but as VidexEC plus Zerit 40mg I got lactic acidosis 3 years ago. Not nice... AZT gives me increasing headaches, stiff neck muscles and a growing nervousness, I tried it twice. 5 days is all I lasted both times.Sustiva, when taking 1st dose which is 1/2= knocked me out like an elephant tranquilizer so I had to crawl on the floor to go to the bathroom cause I could not walk straight... (I do not drink alcohol!) I will tell you the VL(before Zerit start)as soon as I have it. CD4&VL of last year:CD4 200,230,248 NOW 218 VL200,400,500, now? If I am on Viread, Zerit and BOOSTED CRIXI should I really continue the Epivir??? THANKS A MILLION FOR YOUR TIME AND EFFORT! Kind regards, Gerald

Response from Dr. Wohl

Good job on gathering all the info. It is strange that the resistance test indicates you are resistant to Kaletra and Lexiva but not boosted Crixivan.

I think staying on the Viread is a no-brainer. Zerit is fine too and you know the cautions regarding this drug. I would add either FTC (Can be done using Truvada instead of Viread) or 3TC (Epivir) as data suggest continued pressure on the virus to be resistant to this med makes the virus less fit (able to replicate).

Although your resistance test does not say you have resistance to Virammune, that does not mean you do not - although it seems in your case there was limited exposure to this drug and its sister, Sustiva. Drug resistant virus can fade to low levels when the drug is removed. For the anchor of your regimen I would normally go by what the resistance tests indicate is most likely to work and which you can tolerate. Your impressive resistance to other protease inhibitors worries me regarding Crixivan but I understand your problems with NNRTIs such as Virammune.

One thought: Delvaridine is another NNRTI that is less convenient and has a higher incidence of drug associated rash but I have patients who take this without any problem. It may be worth a thought. Alternatively, as I responded last time tipranavir is an option depending on your resistance pattern.

Again, your VL is not that high and IF you have badass resistance there MAY be little risk of further resistance if you stay on your current regimen. I know your CD4 is a worry but it has been relatively stable. New drugs are likely in the next year or two that you may be able to benefit from. 'Don't just do something, stand there' may also be an option (I'd make sure your Lexiva is Norvir boosted though).

DW



Previous
Taking Pills Everyday on Time
Next
HIV and exsisting Heart condition

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement